Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 133, NWS Wilmington, OH

August 26, 2018Hocking County, Pickaway County, Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 26, 2018, 6:19 PM EDT for Hocking County, Pickaway County, Ross County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2018, 6:19 PM EDT (22:19 UTC)
Expired
Aug 26, 2018, 7:00 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hocking County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:20 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 26, 3:20 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
320 PM EDT Sun Aug 26 2018

.SYNOPSIS...
High pressure and a hot and humid airmass will remain in place
across the region through Tuesday. A cold front will bring a
chance of thunderstorms for Wednesday night into Thursday. This
cold front will also usher in a more seasonable airmass for
late in the week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
We have seen a few showers pop up along a weak low level
convergent axis currently stretching from southeast Indiana into
south central Ohio. This may be being enhanced by a very weak
upper level inflection that is forecast to push east across the
mid Ohio Valley through early evening. With good instability
across the area, will linger a 20 pop across mainly southern
portions of our area through the rest of this afternoon and then
taper pops off through this evening.

Dewpoints this afternoon have nudged up into the mid and upper
70s, particularly across our western areas. This has allowed
for heat indices to push up to around 100 degrees in some areas.
These conditions will likely persist through late afternoon and
will continue with an SPS to highlight the hot and humid
conditions. We will then remain warm overnight with lows mainly
in the lower 70s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Mid level ridging will continue to shift east across the
Tennessee Valley through the day on Monday. This will lead to
another warm day for our area with highs in the upper 80s to
possibly lower 90s. Models are showing somewhat drier air
working into our area with surface dewpoints only in the lower
70s through the afternoon. This may help keep heat indices a
tad lower than what we are seeing this afternoon. It will also
be tough to rule out an isolated afternoon thunderstorm,
particularly across our east. The chance should remain low
enough though to leave a mention out of the public forecast at
this time.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A broad upper ridge positioned across the Eastern CONUS will provide
hot and dry weather Tuesday over a capped but humid airmass. With
latest models trending a bit slower, lift and moisture convergence
will arrive later on Wednesday ahead of a cold front from the
northwest. This will bring a good chance for showers and
thunderstorms Wednesday afternoon through Wednesday night and into
Thursday when the cold front is forecast to progress southeast. A
low chance of thunderstorms will linger Thursday night and Friday in
southern locations as the cold front drops slowly through Kentucky.
The front, returning north in response to a batch of upstream short
wave energy, may trigger more showers and thunderstorms on Saturday
and Sunday.

Temperatures will exhibit fluctuation with respect to frontal
location. Highs in the upper 80s Tuesday are expected to slip a
couple of degrees Wednesday under increasing clouds and possible
precip. Readings around 00 are forecast for Thursday during frontal
passage. A rebound back to the mid and upper 80s may be observed by
Saturday and Sunday as the front lifts back north.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Mid level ridge will build into the region through the day on
Monday. With afternoon heat and humidity, it will be tough to
rule out an isolated shower or thunderstorm through early this
evening and again later Monday afternoon. However, chance
appears low enough to leave any mention out of the TAFs.
Otherwise, VFR conditions are expected through the TAF period.

OUTLOOK...Thunderstorms possible Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Coniglio
AVIATION...JGL
Hazardous weather outlook, Aug 26, 3:37 AM EDT, 14 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
337 AM EDT Sun Aug 26 2018

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060-
061-070-071-077-078-271200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery-
Butler-Warren-Hamilton-Clermont-
337 AM EDT Sun Aug 26 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

Heat and humidity will push heat indices into the mid and upper 90s
this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity will continue into early week. Heat indicies are
forecast to range from the upper 90s to near 100 for Monday and
the mid and upper 90s on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-271200-
Bracken-Robertson-Mason-Lewis-Hardin-Logan-Union OH-Delaware-
Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-
Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
337 AM EDT Sun Aug 26 2018

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat and humidity can be expected through early week. Heat indicies are
forecast to range from the upper 90s to near 100 for Monday and
the mid and upper 90s on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 26, 12:45 PM EDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1245 PM EDT Sun Aug 26 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-262300-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
1245 PM EDT Sun Aug 26 2018

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

The combination of heat and humidity will allow for heat index
values to top out in the 95 to 100 degree range at times during
the afternoon.

Anyone planning on being outside should take frequent breaks, and
drink plenty of fluids. Remember to check on the elderly and
people without air conditioning.
Local storm report, Aug 26, 4:03 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT SUN AUG 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     5 E VERSAILLES          39.06N 85.16W
08/25/2018                   RIPLEY             IN   BROADCAST MEDIA

            TREE DOWN. TIME ESTIMATED FROM RADAR DATA.

&&

CH
Special weather statement, Aug 26, 5:56 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
556 PM EDT SUN AUG 26 2018

OHZ072-262215-
Clinton OH-
556 PM EDT SUN AUG 26 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON COUNTY UNTIL 615
PM EDT...

At 556 PM EDT, radar indicated a strong thunderstorm near Wilmington,
moving northeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Wilmington, Martinsville, Melvin, Cuba, Lees Creek, Reesville, New
Antioch, Morrisville, Ogden, Burtonville and Cowan Lake State Park.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3931 8385 3943 8392 3953 8368 3938 8359
TIME...MOT...LOC 2156Z 243DEG 19KT 3939 8381

JDR
Special weather statement, Aug 26, 6:07 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
607 PM EDT SUN AUG 26 2018

OHZ046-055-262230-
Delaware OH-Franklin OH-
607 PM EDT SUN AUG 26 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND SOUTH
CENTRAL DELAWARE COUNTIES UNTIL 630 PM EDT...

At 606 PM EDT, radar indicated a strong thunderstorm over Dublin,
moving southeast at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Columbus, Dublin, Westerville, Upper Arlington, Hilliard,
Worthington, Powell, Minerva Park, Ohio State University, Polaris,
Easton, Grandview Heights, Shawnee Hills, Clintonville, Huber Ridge
and Columbus Zoo.

This includes the following Interstates...
 I-70 in Ohio between mile markers 95 and 100.
 I-71 in Ohio between mile markers 104 and 122.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4012 8285 3991 8302 4008 8321 4011 8319
      4011 8317 4014 8317 4021 8312
TIME...MOT...LOC 2206Z 304DEG 15KT 4012 8313

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:19 AM EDTSpecial Weather StatementILNDelaware26 min
Aug 26, 7:37 AM EDTSpecial Weather StatementILNClinton23 min
Aug 26, 8:18 AM EDTSpecial Weather StatementILNScioto27 min
Aug 26, 8:21 AM EDTSpecial Weather StatementILNHighland24 min
Aug 26, 8:46 AM EDTSpecial Weather StatementILNPike29 min
Aug 26, 9:10 AM EDTAreal Flood AdvisoryILNHighland, Pike, Ross87 min
Aug 26, 5:56 PM EDTSpecial Weather StatementILNClinton19 min
Aug 26, 6:07 PM EDTSpecial Weather StatementILNFranklin23 min
Aug 26, 6:49 PM EDTSevere Thunderstorm WarningILNPickaway26 min
Aug 26, 6:53 PM EDTSpecial Weather StatementILNFairfield37 min
Aug 26, 7:00 PM EDTSpecial Weather StatementILNPickaway30 min
Aug 26, 7:00 PM EDTSevere Thunderstorm WarningILNHighland26 min
Aug 26, 7:05 PM EDTSpecial Weather StatementILNFairfield25 min
Aug 26, 7:32 PM EDTSpecial Weather StatementILNFairfield28 min
Aug 25, 8:03 PM EDTSevere Thunderstorm WarningILNBoone27 min
Aug 25, 8:26 PM EDTSpecial Weather StatementILNBoone34 min
Aug 25, 8:30 PM EDTSevere Thunderstorm WarningILNBoone, Gallatin23 min
Aug 25, 8:52 PM EDTSpecial Weather StatementILNGrant23 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.